Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 8, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Feb 20, 2012, 3:33 AM MST. It took effect at Feb 21, 2012, 1:00 AM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2012, 3:33 AM MST (10:33 UTC)
- In effect from
- Feb 21, 2012, 1:00 AM MST
- Expired
- Feb 21, 2012, 3:47 AM MST
- In force
- 3 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
232 WWUS75 KTFX 201033 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 333 AM MST MON FEB 20 2012 MTZ009-048-202300- /O.NEW.KTFX.HW.A.0008.120221T0800Z-120223T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 333 AM MST MON FEB 20 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND CONTINUE THROUGH MIDDAY TUESDAY BEFORE DIMINISHING. ANOTHER SURGE OF VERY STRONG WINDS WILL DEVELOP TUESDAY EVENING AND CONTINUE THROUGH WEDNESDAY EVENING. * WINDS: FOR TONIGHT AND TUESDAY MORNING WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE. FOR TUESDAY NIGHT AND WEDNESDAY VERY STRONG WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 85 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG WIND COULD CAUSE POWER OUTAGES. IN THE MOUNTAINS AND THROUGH MARIAS PASS...SNOW AND BLOWING SNOW WILL CAUSE POOR VISIBILITIES. ALSO...STRONG CROSSWINDS WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ010-012>014-044>046-049-050-202300- /O.NEW.KTFX.HW.A.0008.120222T0400Z-120223T0300Z/ EASTERN GLACIER-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY... CHESTER...CONRAD...FAIRFIELD...STANFORD 333 AM MST MON FEB 20 2012 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP ACROSS MUCH OF CENTRAL MONTANA TUESDAY EVENING AND CONTINUE THROUGH WEDNESDAY EVENING. * WINDS: WEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG WINDS COULD CAUSE POWER OUTAGES. ALSO... STRONG CROSSWINDS WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD... SHELBY...CHESTER...CUT BANK...GREAT FALLS...KINGS HILL PASS... BIG SANDY...FORT BENTON...FLESHER PASS...HELENA... LINCOLN... MACDONALD PASS...ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
044 WWUS75 KTFX 202143 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 243 PM MST MON FEB 20 2012 MTZ009-048-210945- /O.UPG.KTFX.HW.A.0008.120221T0800Z-120223T0300Z/ /O.NEW.KTFX.HW.W.0013.120221T0800Z-120223T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 243 PM MST MON FEB 20 2012 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TUESDAY TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 8 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND CONTINUE THROUGH TUESDAY. WINDS WILL STRENGTHEN FURTHER TUESDAY NIGHT AND REMAIN VERY STRONG THROUGH WEDNESDAY EVENING. * WINDS: 30 TO 40 MPH WINDS WITH GUSTS TO 65 MPH LATE TONIGHT AND TUESDAY. WINDS WILL STRENGTHEN TO 35 TO 50 MPH WITH GUSTS TO 85 MPH TUESDAY NIGHT AND WEDNESDAY. * OTHER IMPACTS: STRONG WIND COULD CAUSE POWER OUTAGES. IN THE MOUNTAINS AND THROUGH MARIAS PASS...SNOW AND BLOWING SNOW WILL CAUSE POOR VISIBILITIES. ALSO...STRONG CROSSWINDS WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-210945- /O.UPG.KTFX.HW.A.0008.120222T0400Z-120223T0300Z/ /O.NEW.KTFX.HW.W.0013.120221T0800Z-120223T0300Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 243 PM MST MON FEB 20 2012 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TUESDAY TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 8 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP LATE TONIGHT THROUGH TUESDAY. WINDS WILL FURTHER INCREASE TUESDAY NIGHT AND REMAIN STRONG THROUGH WEDNESDAY EVENING. * WINDS: WEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH. * OTHER IMPACTS: STRONG WINDS COULD CAUSE POWER OUTAGES. ALSO... STRONG CROSSWINDS WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ012>014-044>046-049-050-210945- /O.CON.KTFX.HW.A.0008.120222T0400Z-120223T0300Z/ CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY... CHESTER...CONRAD...FAIRFIELD...STANFORD 243 PM MST MON FEB 20 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP ACROSS MUCH OF CENTRAL MONTANA TUESDAY EVENING AND CONTINUE THROUGH WEDNESDAY EVENING. * WINDS: WEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG WINDS COULD CAUSE POWER OUTAGES. ALSO... STRONG CROSSWINDS WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD... SHELBY...CHESTER...GREAT FALLS...KINGS HILL PASS... BIG SANDY...FORT BENTON...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
149 WWUS75 KTFX 210425 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 925 PM MST MON FEB 20 2012 MTZ009-010-048-211200- /O.CON.KTFX.HW.W.0013.120221T0800Z-120223T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 925 PM MST MON FEB 20 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TUESDAY TO 8 PM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TUESDAY TO 8 PM MST WEDNESDAY. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND CONTINUE THROUGH TUESDAY. WINDS WILL STRENGTHEN FURTHER TUESDAY NIGHT AND REMAIN VERY STRONG THROUGH WEDNESDAY EVENING. * WINDS: EXPECT SUSTAINED WEST WINDS FROM 30 TO 40 MPH...WITH GUSTS TO 65 MPH LATE TONIGHT AND TUESDAY. WINDS WILL STRENGTHEN TO 35 TO 50 MPH...WITH GUSTS TO 85 MPH TUESDAY NIGHT AND WEDNESDAY. * OTHER IMPACTS: STRONG WINDS COULD CAUSE POWER OUTAGES. IN THE MOUNTAINS AND THROUGH MARIAS PASS...SNOW AND BLOWING SNOW WILL CAUSE POOR VISIBILITIES. ALSO...STRONG CROSSWINDS WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS AND CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ012>014-044>046-049-050-211200- /O.CON.KTFX.HW.A.0008.120222T0400Z-120223T0300Z/ CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY... CHESTER...CONRAD...FAIRFIELD...STANFORD 925 PM MST MON FEB 20 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP ACROSS MUCH OF CENTRAL MONTANA TUESDAY EVENING AND CONTINUE THROUGH WEDNESDAY EVENING. * WINDS: SUSTAINED WEST WINDS OF 30 TO 45 MPH...WITH GUSTS UP TO 70 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG WINDS COULD CAUSE POWER OUTAGES. ALSO...STRONG CROSSWINDS WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD... SHELBY...CHESTER...GREAT FALLS...KINGS HILL PASS... BIG SANDY...FORT BENTON...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS AND ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
132 WWUS75 KTFX 211047 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 347 AM MST TUE FEB 21 2012 MTZ012>014-044>046-049-050-212300- /O.UPG.KTFX.HW.A.0008.120222T0400Z-120223T0300Z/ /O.EXB.KTFX.HW.W.0013.120222T0400Z-120223T0300Z/ CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER... CONRAD...FAIRFIELD...STANFORD 347 AM MST TUE FEB 21 2012 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP ACROSS MUCH OF CENTRAL MONTANA THIS EVENING AND CONTINUE THROUGH WEDNESDAY EVENING. * WINDS: SUSTAINED WEST WINDS OF 30 TO 45 MPH...WITH GUSTS UP TO 70 MPH ARE EXPECTED. * OTHER IMPACTS: STRONG WINDS COULD CAUSE POWER OUTAGES. ALSO... STRONG CROSSWINDS WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD... SHELBY...CHESTER...GREAT FALLS...KINGS HILL PASS... BIG SANDY...FORT BENTON...FLESHER PASS...LINCOLN... MACDONALD PASS...ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-010-048-212300- /O.CON.KTFX.HW.W.0013.000000T0000Z-120223T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 347 AM MST TUE FEB 21 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST WEDNESDAY. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT TODAY. WINDS WILL STRENGTHEN FURTHER THIS EVENING AND REMAIN VERY STRONG THROUGH WEDNESDAY EVENING. * WINDS: EXPECT SUSTAINED WEST WINDS FROM 30 TO 40 MPH...WITH GUSTS TO 65 MPH TODAY. WINDS WILL STRENGTHEN TO 35 TO 50 MPH...WITH GUSTS TO 85 MPH LATE NIGHT AND WEDNESDAY. * OTHER IMPACTS: STRONG WINDS COULD CAUSE POWER OUTAGES. IN THE MOUNTAINS AND THROUGH MARIAS PASS...SNOW AND BLOWING SNOW WILL CAUSE POOR VISIBILITIES. ALSO...STRONG CROSSWINDS WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Feb 19, 10:40 PM MST, 4 hours 53 minutes earlier.
Area forecast discussion, Feb 19, 10:40 PM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1040 PM MST SUN FEB 19 2012 AVIATION SECTION UPDATED .UPDATE... TONIGHT...UPPER LEVEL HIGH PRESSURE IS BUILDING OVER THE ZONES AND THE AIRMASS IS RELATIVELY DRY. DISTURBED NORTHWEST FLOW ALOFT ACROSS THE ZONES WILL INCREASE CLOUD COVER ACROSS THE NORTHWEST ZONES BUT ANY PRECIPITATION WILL BE RESTRICTED TO THE NORTHERN ROCKIES. FRESHENED SKY...POPS...AND WX. CURRENT FORECAST ON TRACK. ZELZER && .AVIATION... UPDATED 0540Z. EXPECT VFR CONDITIONS TO PREVAIL OVER THE REGION THROUGH 12Z MONDAY. EXPECT INCREASING CLOUDS THOUGH...WITH A CHANCE FOR LIGHT SNOW AND MVFR CONDITIONS DEVELOPING BETWEEN 12Z AND 18Z MONDAY OVER THE ROCKY MOUNTAIN FRONT...AND FOR AREAS JUST NORTHEAST OF HAVRE. MOUNTAINS WILL GENERALLY BECOME OBSCURED OVER SOUTHWEST MONTANA AND THE ROCKY MOUNTAIN FRONT BY MID AFTERNOON MONDAY...WITH WIDESPREAD LIGHT PRECIP DEVELOPING OVER THE ROCKY MOUNTAIN FRONT AND THE MOUNTAINS OF SOUTHWEST MONTANA BY LATE AFTERNOON MONDAY...AND THEN CONTINUING THROUGH MONDAY EVENING. BRUSDA && .PREV DISCUSSION... /ISSUED 510 PM MST SUN FEB 19 2012/ TONIGHT THROUGH TUESDAY...BROAD UPPER LEVEL LOW PRESSURE TROUGH OVER REGION TODAY CONTINUES TO PUSH SLOWLY EAST AND WILL EXIT THE AREA OVERNIGHT. LINGERING ENERGY AND MOISTURE ASSOCIATED WITH EMBEDDED DISTURBANCE WILL KEEP SKIES MOSTLY CLOUDY WITH SOME SLIGHT CHANCES OF MOUNTAIN SNOW SHOWERS EARLY TONIGHT...MAINLY WEST AND SOUTHWEST. DISTURBANCE MOVING IN FROM THE WEST MONDAY AFTERNOON EXPECTED TO BRING A BETTER CHANCE OF SHOWERS...MAINLY TO WEST AND SOUTHWEST MOUNTAINS. FLOW ALOFT TO INCREASE MONDAY AND TUESDAY WITH POTENTIAL FOR HIGH WINDS TUESDAY...PARTICULARLY OVER ROCKY MOUNTAIN FRONT. CONFIDENCE IN WINDS REACHING WARNING CRITERIA STILL NOT STRONG. WILL NOT ISSUE ANY HIGHLIGHTS AT THIS POINT AND LET FOLLOWING SHIFTS RE-EVALUATE BASED ON LATER MODEL RUNS. TUESDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT FOR MOST OF THE PERIOD...BUT THERE IS SOME DIVERGENCE IN THE MODELS WITH A STRONG SYSTEM TOWARD THE END OF THE PERIOD. A DISTURBANCE APPROACHING THE AREA FROM THE NORTHWEST WILL BRING ANOTHER ROUND OF POTENTIALLY STRONG WINDS TO THE AREA TUESDAY NIGHT INTO WEDNESDAY WITH CONTINUED MAINLY MOUNTAIN PRECIPITATION. A COLD FRONT ASSOCIATED WITH THIS DISTURBANCE WILL THEN MOVE THROUGH THE AREA DURING THE WEDNESDAY AFTERNOON/EVENING PERIOD...SHIFTING THE BRUNT OF THE STRONG WINDS INTO SOUTHWEST MONTANA...BUT ALSO BRINGING AN INCREASING CHANCE OF PRECIPITATION TO MOST OF THE AREA. WINDS AND THE CHANCE FOR PRECIPITATION WILL THEN DECREASE FOR THE THURSDAY THROUGH FRIDAY PERIOD AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA AHEAD OF THE NEXT WEATHER SYSTEM. THIS NEXT SYSTEM WILL MOVE INTO THE AREA FROM THE NORTHWEST FRIDAY NIGHT INTO SATURDAY AND CONTINUE TO AFFECT THE AREA THROUGH SUNDAY NIGHT. IT WILL LIKELY BE MUCH STRONGER/COLDER THAN THE SYSTEM EARLIER IN THIS PERIOD. IT APPEARS TO TAP INTO COLDER ARCTIC AIR ALONG WITH MOIST NORTHERN PACIFIC AIR...FOR THE POTENTIAL TO BRING MEASURABLE SNOWFALL TO THE ENTIRE AREA. HOWEVER...NOT ALL OF THE MODELS ARE IN FULL AGREEMENT WITH BRINGING THE VERY COLD AIR INTO THE AREA. THEREFORE...HAVE GONE WITH MODERATELY COOLER TEMPERATURES FOR THIS PERIOD FOR NOW AND WILL ADJUST ACCORDINGLY AS BETTER AGREEMENT IS REACHED WITH THE MODELS. REGARDLESS...THE NEAR TO ABOVE NORMAL TEMPERATURES FOR THE EARLY PART OF THE PERIOD WILL LIKELY BECOME CONSIDERABLY COOLER THAN NORMAL AS THIS SYSTEM MOVES INTO THE AREA. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 22 40 27 49 / 10 10 20 10 CTB 21 36 23 46 / 10 10 20 10 HLN 16 36 20 39 / 10 20 30 30 BZN 11 36 19 42 / 10 20 30 40 WEY -5 23 11 30 / 10 50 40 70 DLN 13 35 21 42 / 10 20 30 30 HVR 17 40 17 46 / 10 20 10 20 LWT 18 38 25 43 / 10 10 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 19, 5:45 AM MST, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 545 AM MST SUN FEB 19 2012 MTZ008>015-044>055-201245- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 545 AM MST SUN FEB 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG AND GUSTY WESTERLY WINDS ARE EXPECTED AT TIMES TUESDAY THROUGH WEDNESDAY ACROSS NORTH CENTRAL MONTANA...AS WELL AS THROUGH MOUNTAIN PASSES AND OVER RIDGE TOPS IN SOUTHWEST MONTANA. WINDS ON TUESDAY WILL LIKELY BE FOCUSED ACROSS NORTH CENTRAL MONTANA...BUT THEY WILL INCREASE AND SPREAD MORE SO INTO SOUTHWEST MONTANA ON WEDNESDAY. THIS SITUATION WILL CONTINUE TO BE MONITORED FOR POSSIBLE HIGH WIND HIGHLIGHTS. A SIGNIFICANT CHANGE IN THE WEATHER PATTERN IS ALSO POSSIBLE FOR NEXT WEEKEND. A WEATHER SYSTEM COULD BRING MUCH COOLER THAN NORMAL TEMPERATURES AND WIDESPREAD SNOW TO THE AREA. THERE IS SOME UNCERTAINTY WITH REGARD TO THE STRENGTH AND TIMING OF THIS SYSTEM AT THIS TIME...BUT IT WILL WILL BE MONITORED THROUGHOUT THE WEEK FOR POSSIBLE WINTER WEATHER HIGHLIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 2:43 PM MST | High Wind Warning | TFX | 51 hr | |
| Feb 20, 3:45 PM MST | Winter Weather Advisory | TFX | 12 hr |
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.